# SDR USAASB96149

- Difficulty date: August 9, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N284AU
- Make and model: Boeing 737-2B7
- Aircraft serial: 23131
- System (JASC): 2130 · Cabin Pressure Control System
- Part: Pressurization
- Condition: Malfunctioned
- Location: Cabin
- Stage of operation: CL
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

PIT - FLT 1217 - DUE TO HEAVY LOAD, TAKEOFF WAS ACCOMPLISHED WITH APU BLEED USED FOR PRESSURIZATION.  IN CLIMB, CREW SWITCHED RIGHT PACK ON AND HEARD A BANGING NOISE FOLLOWED BY A LOUD HISS.  PRESSURIZATION WENT TO AUTO FAIL AND THE CABIN BEGAN TO CLIMB WITH THE PLANE.  FLIGHT ATTENDANT NOTIFIED CREW THAT CABIN WAS FILLING WITH SMOKE.  CREW TURNED OFF ALL BLEEDS AND PACKS, DECLARED AN EMERGENCY AND RETURNED TO FIELD AT PIT WHERE THE FLIGHT LANDED SAFELY WITH NO FURTHER INCIDENT.  MAINTENANCE RAN BOTH ENGINES AND APU ONE AT A TIME TO PRESSURIZE CABIN.  NO SMOKE NOTED IN CABIN OR COCKPIT.  PRESSURIZATION CONTROL CHECKED OK PER MM 21-30-0.  (M)
